Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 151, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 6, 2023, 7:30 PM CDT for Tulsa County, Oklahoma. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2023, 7:30 PM CDT (00:30 UTC)
- Expired
- Jun 6, 2023, 7:49 PM CDT
- In force
- 19 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 7:34 PM CDT | HAIL 1 | 4 Se Gray, OK | Report from mPING: Quarter (1.00 in.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 881 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1852 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
580
WUUS54 KTSA 070030
SVRTSA
OKC143-070115-
/O.NEW.KTSA.SV.W.0151.230607T0030Z-230607T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
730 PM CDT Tue Jun 6 2023
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Central Tulsa County in northeastern Oklahoma...
* Until 815 PM CDT.
* At 729 PM CDT, a severe thunderstorm was located 4 miles east of
Sand Springs, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Tulsa... Sand Springs...
Gray...
This includes Interstate 44 between mile markers 217 and 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3616 9605 3616 9600 3619 9600 3621 9597
3605 9589 3604 9603 3607 9603 3608 9614
3610 9615
TIME...MOT...LOC 0029Z 301DEG 2KT 3612 9602
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
556
WWUS54 KTSA 070049
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
749 PM CDT Tue Jun 6 2023
OKC143-070058-
/O.CAN.KTSA.SV.W.0151.000000T0000Z-230607T0115Z/
Tulsa OK-
749 PM CDT Tue Jun 6 2023
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TULSA COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.
LAT...LON 3616 9605 3616 9600 3619 9600 3621 9597
3605 9589 3604 9603 3607 9603 3608 9614
3610 9615
TIME...MOT...LOC 0048Z 301DEG 2KT 3611 9601
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:31 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 6, 6:31 PM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 631 PM CDT Tue Jun 6 2023 ...New AVIATION... .SHORT TERM... (Through tonight ) Issued at 226 PM CDT Tue Jun 6 2023 Scattered storms have developed on the moist side of a surface theta-e gradient from southeast Kansas and northeast Oklahoma into northwest Arkansas. With scattered storms in the favored terrain areas of west-central Arkansas and southeast Oklahoma. A few of the cores have been strong with a fair amount of smaller hail. An isolated severe storm is possible with hail and local microbursts. This activity will fade with sunset. Some patchy fog is possible toward morning... especially where rain falls this evening. && .LONG TERM... (Tomorrow through Tuesday) Issued at 226 PM CDT Tue Jun 6 2023 Only minor changes to the pattern are expected on Wednesday with perhaps the afternoon and evening convection more restricted to the terrain of southeast Oklahoma. An uptick in showers and thunderstorms appears likely on Thursday as the western tail of a mid-level trough diving south through the Mississippi Valley brushes the area with moist and potentially unstable air in place. Similarly on Friday, perhaps less coverage, scattered showers and storms will be in the areas as the western fringe of the cyclonic flow aloft continues to brush the area. A front appears like it will be forced into or near the area on Saturday and Saturday night by the western fringe of the cyclonic flow aloft. That results in higher shower and thunderstorm chances. Later this weekend we will see the beginning of a pattern shift that brings faster winds aloft over the region, with the fastest flow likely Tuesday and Wednesday. Depending on boundary positions, the potential for a more organized convective event will increase. && .AVIATION... (00Z TAFS) Issued at 631 PM CDT Tue Jun 6 2023 Afternoon convection has moved away from most of the TAF sites, with the exception of KRVS. Will include VCTS and TEMPO thunder mention for that TAF. Otherwise VFR conditions prevail for the most part. KFYV has consistently had fog, and there was rain at the airport today, increasing the potential. Thus will insert TEMPO IFR fog mention for this forecast. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 65 90 67 92 / 30 10 0 30 FSM 66 92 69 90 / 10 10 0 50 MLC 63 89 64 91 / 20 10 0 30 BVO 61 90 63 91 / 20 10 10 30 FYV 60 89 62 87 / 10 10 10 50 BYV 60 89 64 84 / 0 10 20 50 MKO 63 88 66 89 / 20 10 0 30 MIO 62 89 64 87 / 0 10 10 40 F10 63 87 64 89 / 20 10 0 30 HHW 64 89 66 90 / 30 20 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...43 LONG TERM....08 AVIATION...30
Hazardous weather outlook, Jun 6, 4:53 PM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 453 PM CDT Tue Jun 6 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 453 PM CDT Tue Jun 6 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma; Western Arkansas. ONSET...Ongoing...ending this evening. DISCUSSION... Scattered afternoon storms will pose a limited risk of damaging winds and possibly marginally severe hail. The damaging wind and large hail threat will be pretty localized if it occurs. Storms will dissipate this evening with the loss of daytime heating. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...No Hazards. THURSDAY thru SUNDAY...Thunderstorm Potential. MONDAY...No Hazards. EXTENDED DISCUSSION... After a break on Wednesday, storm chances will return for Thursday with more widespread storm coverage on into Friday as a frontal boundary moves into the region. The main threats during this time will be brief heavy downpours, dangerous lightning, and marginally severe wind gusts. The potential for more organized thunderstorms may increase over the weekend as a stronger cold front pushes into the area from the north. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 6, 7:06 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
706 PM CDT Tue Jun 6 2023
OKZ060-066-067-070-070030-
Tulsa OK-Muskogee OK-Okmulgee OK-Wagoner OK-
706 PM CDT Tue Jun 6 2023
...Strong thunderstorms will impact portions of southwestern Wagoner,
northeastern Okmulgee, northwestern Muskogee and southeastern Tulsa
Counties through 730 PM CDT...
At 706 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Mounds to 4 miles southeast of Haskell.
Movement was south at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Tulsa... Broken Arrow...
Bixby... Jenks...
Glenpool... Haskell...
Bald Hill... Stonebluff...
Liberty... Jamesville...
Hectorville... Leonard...
Choska...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3583 9606 3586 9606 3586 9603 3598 9603
3604 9599 3583 9556 3565 9561 3580 9607
TIME...MOT...LOC 0006Z 008DEG 7KT 3589 9603 3576 9564
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Jun 6, 7:11 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
711 PM CDT Tue Jun 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Tstm Wnd Dmg 1 ENE Jenks 36.03N 95.95W
06/06/2023 Tulsa OK Broadcast Media
twitter photo of tree damage near 91st and
Delaware in south Tulsa/Jenks area...time
estimated by radar.
&&
LacySpecial weather statement, Jun 6, 7:11 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
711 PM CDT Tue Jun 6 2023
OKZ060-064-070045-
Tulsa OK-Creek OK-
711 PM CDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of east central Creek
and south central Tulsa Counties through 745 PM CDT...
At 711 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southwest of Jenks Riverside Airport. This storm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Tulsa... Sapulpa...
Jenks... Glenpool...
Jenks Riverside Airport...
This includes Interstate 44 between mile markers 209 and 223.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3609 9613 3609 9593 3596 9594 3597 9616
TIME...MOT...LOC 0011Z 012DEG 3KT 3602 9604
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHLocal storm report, Jun 6, 7:23 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
723 PM CDT Tue Jun 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM Hail 3 W Bixby 35.95N 95.94W
06/06/2023 E0.88 inch Tulsa OK Public
twitter video of dime to nickel hail falling
at location.
&&
LacyLocal storm report, Jun 6, 7:27 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
727 PM CDT Tue Jun 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Tstm Wnd Dmg 2 NNE Jenks 36.05N 95.95W
06/06/2023 Tulsa OK Public
twitter photos of tree damage at the
CitiPlex Towers near 81st and Lewis in
Tulsa...time estimated by radar.
&&
LacySpecial weather statement, Jun 6, 7:28 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
728 PM CDT Tue Jun 6 2023
OKZ066-070-070100-
Muskogee OK-Okmulgee OK-
728 PM CDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of northeastern
Okmulgee and west central Muskogee Counties through 800 PM CDT...
At 728 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southeast of Bald Hill, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Boynton... Bald Hill...
Eram...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3572 9593 3585 9579 3569 9556 3558 9573
TIME...MOT...LOC 0028Z 323DEG 7KT 3570 9575
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:06 PM CDT | Special Weather Statement | TSA | Okmulgee | 24 min |
| Jun 6, 7:11 PM CDT | Special Weather Statement | TSA | Tulsa | 34 min |
| Jun 6, 7:18 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 30 min |
| Jun 6, 7:21 PM CDT | Areal Flood Advisory | TSA | Creek, Muskogee, Okmulgee, Tulsa | 78 min |
| Jun 6, 7:28 PM CDT | Special Weather Statement | TSA | Okmulgee | 32 min |
| Jun 6, 7:45 PM CDT | Special Weather Statement | TSA | Okmulgee | 30 min |
| Jun 6, 7:50 PM CDT | Special Weather Statement | TSA | Tulsa | 25 min |
| Jun 6, 8:36 PM CDT | Special Weather Statement | TSA | Creek | 24 min |
| Jun 7, 3:57 PM CDT | Special Weather Statement | TSA | Sequoyah | 33 min |
| Jun 7, 4:37 PM CDT | Special Weather Statement | TSA | Sequoyah | 38 min |
| Jun 7, 4:40 PM CDT | Special Weather Statement | TSA | Choctaw | 35 min |
| Jun 7, 5:38 PM CDT | Special Weather Statement | TSA | Choctaw | 37 min |
| Jun 7, 6:19 PM CDT | Special Weather Statement | TSA | Choctaw | 26 min |
| Jun 7, 6:50 PM CDT | Special Weather Statement | TSA | Choctaw | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.